Skip to Main Content

Representation Theory

Published by the American Mathematical Society, the Representation Theory (ERT) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.7.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A normal form for admissible characters in the sense of Lynch
HTML articles powered by AMS MathViewer

by Karin Baur PDF
Represent. Theory 9 (2005), 30-45 Request permission

Erratum: Represent. Theory 9 (2005), 525-525.


Parabolic subalgebras $\mathfrak {p}$ of semisimple Lie algebras define a $\mathbb {Z}$-grading of the Lie algebra. If there exists a nilpotent element in the first graded part of $\mathfrak {g}$ on which the adjoint group of $\mathfrak {p}$ acts with a dense orbit, the parabolic subalgebra is said to be nice. The corresponding nilpotent element is also called admissible. Nice parabolic subalgebras of simple Lie algebras have been classified. In the case of Borel subalgebras a Richardson element of $\mathfrak {g}_1$ is exactly one that involves all simple root spaces. It is, however, difficult to write down such nilpotent elements for general parabolic subalgebras. In this paper we give an explicit construction of admissible elements in $\mathfrak {g}_1$ that uses as few root spaces as possible.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 17B45, 17B10
  • Retrieve articles in all journals with MSC (2000): 17B45, 17B10
Additional Information
  • Karin Baur
  • Affiliation: Department of Mathematics, University of California, San Diego, 9500 Gilman Drive, La Jolla, California 92093-0112
  • MR Author ID: 724373
  • ORCID: 0000-0002-7665-476X
  • Email:
  • Received by editor(s): October 5, 2004
  • Received by editor(s) in revised form: November 22, 2004
  • Published electronically: January 10, 2005
  • Additional Notes: The author was supported by a DARPA grant and by Uarda Frutiger-Fonds (Freie Akademische Stiftung)
  • © Copyright 2005 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Represent. Theory 9 (2005), 30-45
  • MSC (2000): Primary 17B45; Secondary 17B10
  • DOI:
  • MathSciNet review: 2123124